MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. BARD-PARKER CARBON RIB-BCK BLADE SIZE 10; SCALPEL BLADE

ASPEN SURGICAL PRODUCTS, INC. BARD-PARKER CARBON RIB-BCK BLADE SIZE 10; SCALPEL BLADE
Model Number 371110
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "the package is not completely sealed.1 each was found during set up for a procedure, no delay occurred.".
 
Additional Manufacturer Narrative
The actual device was not returned for evaluation; however, we could confirm the complaint based on evaluation of product returned previously of the same lot.The root cause is manufacturing error.If a foil jam occurs on the manufacturing line, it needs to be cleared of affected material so that product can undergo the sealing process.In this case, it appears that was not done, leading to poor seals on some foil pouches.Internally, we are updating our instructions to be clearer about clearing affected material from foil jams.In addition, we are updating the inspection procedure to review seal width more often.These should greatly reduce this type of malfunction moving forward.This should be considered the final report.However, if any additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
BARD-PARKER CARBON RIB-BCK BLADE SIZE 10
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key22122478
Report Number3002750084-2025-00023
Device Sequence Number15191225
Product Code GES
UDI-Device Identifier00840113201525
UDI-Public00840113201525
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number371110
Device Lot Number409388
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown